Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Will COPD and emphysema worsen after quitting smoking?

If you have changed your life style, (I quite smoking 11 months ago) will COPD and Emphysema progressively get worse or will the progression stop? If so outside of following my doctors orders is there anything I can do with vitamins, minerals or herbs to help?
Also, I used a e-cig to quite, will it make my symptoms worse?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  329
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Smoking cessation will slow down or halt the progress of the disease. It is associated with a significantly better prognosis.

In terms of the other aspects of treatment that you mentioned, multivitamin replacement may helps maintain a healthy nutritional status which would be important.
Your doctor may provide medication to reduce the inflammation in the lungs and treat any infections that may occur.

I hope this helps
Answered: Mon, 14 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor